Consensus of double integrator multiagent systems under nonuniform sampling and changing topology

Sevim U., Gören A. L.

AIMS Mathematics, vol.8, no.7, pp.16175-16190, 2023 (SCI-Expanded) identifier

  • Publication Type: Article / Article
  • Volume: 8 Issue: 7
  • Publication Date: 2023
  • Doi Number: 10.3934/math.2023827
  • Journal Name: AIMS Mathematics
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Social Sciences Citation Index (SSCI), Scopus, Directory of Open Access Journals
  • Page Numbers: pp.16175-16190
  • Keywords: changing topology, consensus, multiagent systems, nonuniform sampling
  • Istanbul Technical University Affiliated: Yes


This article considers a consensus problem of multiagent systems with double integrator dynamics under nonuniform sampling. In the considered problem, the maximum sampling time can be selected arbitrarily. Moreover, the communication graph can change to any possible topology as long as its associated graph Laplacian has eigenvalues in an arbitrarily selected region. Existence of a controller that ensures consensus in this setting is shown when the changing topology graphs are undirected and have a spanning tree. Also, explicit bounds for controller parameters are given. A sufficient condition is given to solve the consensus problem based on making the closed loop system matrix a contraction using a particular coordinate system for general linear dynamics. It is shown that the given condition immediately generalizes to changing topology in the case of undirected topology graphs. This condition is applied to double integrator dynamics to obtain explicit bounds on the controller.